Ask a doctor

Botox Injections Made Too Weak?

I read that the doctor can make the Botox weak by the amount of saline added to bottle. I had my injection on April 8th and you would never know it now. I had 20 units. Is it possible my injections were made too weak, or does Botox not work on everybody? How do I know for next time? What questions should I ask?  I am 46 and have always taken care of my skin, but my eyes are showing my age. Even when not smiling, I have wrinkles under my eyes.

Doctor Answers (4)

Botox and dilution factors

+1
Yes botox can be diluted down with saline and be less effective. It may also be stored or handled improperly which would reduce it's effectiveness. Some patients also show a resistance to it. In the event I have a patient that has had a quick reoccurrence of the area treated I usually retreat the patient at no extra charge. Patient satisfaction is the most important factor in most physicians office and certainly mine. I am sure if you explain to your physician any discontent he/she will be happy to accommodate you. I do have several patients that prefer Dysport in place of Botox due to it's effectiveness on them so this may be an option for you as well. Best regards!


Orange County Facial Plastic Surgeon
5.0 out of 5 stars 121 reviews

Don't feel compelled to stick with a particular doctor.

+1

Dear Wncgirl

BOTOX effect should last 4 months. 20 Units of BOTOX is enough to effectively treat the 11 line area for this time frame. On the other hand, you should not just rely on you impression of the service. It is sometimes hard to remember where you started from. Go back to your treating physician's office and get after pictures and ask to see them with the before pictures. If your doctor does not do photography for BOTOX, this is a good indication that he or she does not take the treatment seriously enough.

If you can not see a difference between the before and after pictures, it is likely that the doctor was pulling your leg regarding the dose of treatment you received. SInce there are so many practioners offering BOTOX, don't feel compelled to return to the same doctor. Do youself a favor and find someone new.

Dr. Steinsapir

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Consider additional injections of Botox before making any judgments

+1

Yes, the botox can be made weak or not handled properly which can result in loss of effect. I have seen some people that despite multiple injections demonstrate little if any effect.

It is in your physician's best interest to achieve a good result. Discuss your concerns with them and their policies regarding additional injections. Botox tends to have a very high satsifaction rate. It is worth an additional try.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.